Cutaneous complication after BCG vaccination: Case report and review of the literature
SourceJournal of Dermatological Treatment, 22, 6, (2011), pp. 315-8
Article / Letter to editor
Display more detailsDisplay less details
Journal of Dermatological Treatment
SubjectN4i 1: Pathogenesis and modulation of inflammation
Abstract The bacille Calmette-Gu?rin (BCG) vaccination protects against tuberculosis (TB)-related meningitis and disseminated tuberculosis. While severe complications after BCG vaccination are relatively rare, different cutaneous reactions have been reported. We report a patient with a 7-mm erythematous nodule at a distance of 4 cm from the BCG injection site. Histopathologically, a necrotizing granulomatous reaction pattern was seen in the dermis. Although complementary stainings did not detect acid fast bacilli, we suspected the lesion was caused by the attenuated strains of Mycobacterium bovis from the vaccine. This specific complication is called BCG-itis in the literature. After the excisional biopsy, the lesion disappeared and further treatment was not necessary. In defining the best treatment for this boy, we discovered a lack of knowledge on BCG-related lesions and their subsequent treatment options in the literature. We will list existing literature on this topic and demonstrate that treatment of BCG-related complications is poorly defined.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.